Alert archive / Colorado / Red Flag Warnings in 2025
Red Flag Warning 7, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Mar 20, 2025, 2:30 AM MDT for Elbert County, Lincoln County, Park County, Colorado. It took effect at Mar 20, 2025, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2025, 2:30 AM MDT (08:30 UTC)
- In effect from
- Mar 20, 2025, 12:00 PM MDT
- Expired
- Mar 20, 2025, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Elbert County, CO, Lincoln County, CO, Park County, CO
The radar
The Denver radar (KFTG), 73 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 8.5 hours before the alert went out and 349 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2653 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
209 WWUS85 KBOU 200830 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 230 AM MDT Thu Mar 20 2025 COZ214-247-201630- /O.UPG.KBOU.FW.A.0004.250320T1800Z-250321T0100Z/ /O.NEW.KBOU.FW.W.0007.250320T1800Z-250321T0100Z/ Central and Southeast Park County- Southeast Elbert County Below 6000 Feet/South Lincoln County- 230 AM MDT Thu Mar 20 2025 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK AND SOUTHERN LINCOLN COUNTY...FIRE WEATHER ZONES 214 AND 247... The National Weather Service in Denver has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon today to 7 PM MDT this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 214 and 247. * TIMING...From noon today to 7 PM MDT this evening. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ248-250-251-201630- /O.NEW.KBOU.FW.A.0005.250321T1800Z-250322T0100Z/ Logan County-Sedgwick County-Phillips County- 230 AM MDT Thu Mar 20 2025 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR LOGAN, SEDGWICK, AND PHILLIPS COUNTIES...FIRE WEATHER ZONES 248, 250, AND 251... The National Weather Service in Denver has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Friday afternoon through Friday evening. * AFFECTED AREA...Fire Weather Zones 248, 250 and 251. * TIMING...From Friday afternoon through Friday evening. * WINDS...Northwest 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 14 percent. * IMPACTS...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ Gimmestad/Rodriguez
1 follow-up statement
178 WWUS85 KBOU 201709 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 1109 AM MDT Thu Mar 20 2025 COZ214-247-210100- /O.CON.KBOU.FW.W.0007.250320T1800Z-250321T0100Z/ Central and Southeast Park County- Southeast Elbert County Below 6000 Feet/South Lincoln County- 1109 AM MDT Thu Mar 20 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK AND SOUTHERN LINCOLN COUNTY...FIRE WEATHER ZONES 214 AND 247... * AFFECTED AREA...Fire Weather Zones 214 and 247. * TIMING...Until 7 PM MDT this evening. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ248-250-251-210115- /O.CON.KBOU.FW.A.0005.250321T1800Z-250322T0100Z/ Logan County-Sedgwick County-Phillips County- 1109 AM MDT Thu Mar 20 2025 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR LOGAN, SEDGWICK, AND PHILLIPS COUNTIES...FIRE WEATHER ZONES 248, 250, AND 251... * AFFECTED AREA...Fire Weather Zones 248, 250 and 251. * TIMING...From Friday afternoon through Friday evening. * WINDS...Northwest 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 14 percent. * IMPACTS...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Mar 20, 12:14 AM MDT, 2 hours 16 minutes earlier. Its key messages:
- Light mountain snow with few or minor travel impacts Thursday night and again late Friday through Saturday.
- Periods of elevated to potentially critical fire weather conditions expected for parts of the I-25 corridor and plains Thursday and Friday.
- Trending drier and warmer beginning Sunday and continuing into next week.
Area forecast discussion, Mar 20, 12:14 AM MDT, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1214 AM MDT Thu Mar 20 2025 .KEY MESSAGES... - Light mountain snow with few or minor travel impacts Thursday night and again late Friday through Saturday. - Periods of elevated to potentially critical fire weather conditions expected for parts of the I-25 corridor and plains Thursday and Friday. - Trending drier and warmer beginning Sunday and continuing into next week. && .UPDATE... Issued at 837 PM MDT Wed Mar 19 2025 As expected, winds have diminished quite a bit this evening. Outside of a couple gusty spots, skies are mostly clear and winds are light, which should lead to some chilly overnight lows across the CWA. Did not need to make any significant adjustments to the previous forecast. && .SHORT TERM /Through Thursday/... Issued at 232 PM MDT Wed Mar 19 2025 The north-northwesterly winds are still gusting into the 40-50 mph range over the eastern half of the plains at this time. Wind gust speeds were a bit weaker as you move westward across the plains. There were still scattered light snow showers occurring in the high mountains. Accumulations were minimal. Models have strong northwesterly flow aloft for the CWA overnight. Upper ridging moves over the CWA on Thursday with moderate zonal flow aloft. Subsidence is in place tonight over the CWA with weak upward motion on Thursday. Moisture is sparse overnight for all the CWA. Some moisture moves into the mountains on Tuesday; enough for scattered snow showers to develop during the afternoon. The plains will have plenty of upper level cloudiness by afternoon, but nothing in the lower levels. No pops for the plains. Drainage winds are expected for the CWA overnight. On Thursday, the winds will be a mix of normal diurnal patterns and some west and southwesterlies. For Thursday's highs, readings will be 5-8 C warmer than this afternoon's highs. Highs will be right around seasonal normals over the plains on Thursday, with 50s throughout. && .LONG TERM /Thursday night through Wednesday/... Issued at 232 PM MDT Wed Mar 19 2025 A weak cold front will push south into the plains Thursday night which will bring slightly cooler temperatures for Friday. Most of the plains will get up to the low to mid 50s and the high country will be between 20-45 degrees. With the high pressure in Canada pushing south, tightening of pressure gradients will cause breezy winds along the northern and eastern plains and downsloping from the Cheyenne ridge will support 35+ mph wind gusts through the early evening. There is a 25% chance that wind gusts will reach above 50 mph, so not considering any wind highlights as of right now but will continue to monitor it. As for precipitation chances, snow will return to the mountains overnight Friday into Saturday. Light to moderate snowfall will accumulate to 2-5" with the highest accumulations in the Park Range. This could result in some slick roads and create minor travel impacts, especially Saturday morning. Ensemble guidance has continued to favor keeping the plains dry as the system pushes through. However, there is a 20% chance of light snow spilling into the lower elevations Saturday night. Guidance has continued to trend towards a prolonged warming period beginning next week as an upper level ridge settles over the western United States. Temperatures could be 10-15 degrees above average each day of the week! && .AVIATION /06Z TAFS through 06Z Friday/... Issued at 1212 AM MDT Thu Mar 20 2025 VFR through Thursday. There's a little uncertainty over the winds in the middle of the day tomorrow, but most likely west winds at 10-15 knots will mix to the surface between 18z-21, with winds remaining west into the evening. There may be a few hours of light and variable winds during the transition. && .FIRE WEATHER... Issued at 232 PM MDT Wed Mar 19 2025 I issued a Fire Weather Watch for South Park (Zone 214) and for southern Lincoln County (Zone 247) for Thursday afternoon and early evening. Thursday afternoon's humidities levels will be in the teens for all of the plains and South Park. Winds look strong enough in South Park and southern Lincoln County for critical fire weather conditions to develop. Elevated to near-critical fire weather conditions are favored for Friday along the northern plains and eastern Park County, depending how dry the air can get. There will be widespread 35+ mph wind gusts across the region, but relative humidity values will be in the upper teens. In addition, recent precipitation will help keep fire conditions more localized. && .BOU WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from noon MDT today through this evening for COZ214-247. && UPDATE...Hiris SHORT TERM.......RJK LONG TERM........Ideker AVIATION...Gimmestad FIRE WEATHER.....RJK/Ideker
Hazardous weather outlook, Mar 19, 12:39 PM MDT, 13 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1239 PM MDT Wed Mar 19 2025 COZ030>051-201845- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1239 PM MDT Wed Mar 19 2025 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...This Afternoon and Tonight Strong north-northwest winds will blow across the plains this afternoon, decreasing early this evening. Speeds of 20 to 35 mph are expected with gust as high as 50 mph. There will be scattered light snow showers in the mountains into the early evening hours with little accumulation. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Areas of elevated to critical fire weather conditions can be expected Thursday and Friday afternoon across portions of the plains and urban corridor, and potentially Park County. The mountains will see light snow Friday night through Saturday night with mostly minor travel impacts expected. .SPOTTER INFORMATION STATEMENT... Reports of snowfall or high winds will be appreciated.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 2:30 AM MDT | Fire Weather Watch | BOU | Logan, Phillips, Sedgwick | 24 hr |
| Mar 20, 2:29 PM MDT | Winter Weather Advisory | BOU | Boulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more | 58 hr |
Nearby
Red Flag Warnings in Colorado, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.